MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT HEMISPHERICAL CLUSTER HOLE SHELL; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT HEMISPHERICAL CLUSTER HOLE SHELL; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 502-11-52E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Discomfort (2330); Osteolysis (2377)
Date of Event 09/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
A letter was received from a patient.The patient reported that she had been implanted with a stryker hip implant.The patient further reported that her medical records indicated that her femur was narrow and also that she was reamed with a size 51 reamer.The patient reported pain during exercise since (b)(6) 2016.No pain at rest.All muscles on the right side are sore.
 
Event or Problem Description
A letter was received from a patient.The patient reported that she had been implanted with a stryker hip implant.The patient further reported that her medical records indicated that her femur was narrow and also that she was reamed with a size 51 reamer.The patient reported pain during exercise since 1st june 2016.No pain at rest.All muscles on the right side are sore.Update 03-may-2022: the provided medical records stated the following: "an mri showed signs of "trochanteritis" and calcification in the area.[.] a ct scan showed possible signs of osteolysis behind the cup.An approximately 15 mm x 25 mm osteolytic area was seen at the cup but no osteolysis behind the cup.One of the three screws in the cup was fractured." adding all other stryker implants to the grid as the review of medical records performed by a clinical consultant could not trace the patient's pain to any specific device failure.Right hip.
 
Additional Manufacturer Narrative
Reported event: an event regarding osteolysis involving a trident shell was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.-clinician review: a review of the provided medical information by a clinical consultant indicated: "conclusion of assessment: this inquiry consists of a report from a patient of pain following a total hip replacement.I can confirm that this event took place since i was able to read the narrative of the patient¿s complaints.Regarding the possible root cause of this event, i have no evidence of any intrinsic problem.It is not uncommon for patients to have pain after a hip replacement and that possibility is usually discussed as part of a preoperative evaluation.No definitive evidence of any prosthetic dysfunction was presented." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient has been experiencing pain since being implanted with stryker components.An osteolytic area near the shell was reported.A review of the provided medical information by a clinical consultant could not confirm any device-related issue.The exact cause of the event could not be determined from the information provided.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.The following devices were also listed in this report: 32mm -4 v40 taper vit head; cat#6260-5-032; lot#53964203.Trident 10° x3 insert 32mm id; cat#623-10-32e; lot#54845301.6.5 cancellous bone screw 25mm; cat#2030-6525-1; lot# 293377.6.5 cancellous bone screw 20mm; cat#2030-6520-1; lot# 8y0mmj.Exeter v40 stem 37.5mm no1l125; cat#0580-3-371; lot#g5629128.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.

Brand Name
TRIDENT HEMISPHERICAL CLUSTER HOLE SHELL
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12677719
Report Number0002249697-2021-01745
Device Sequence Number20012179
Product Code LPH
UDI-Device Identifier04546540432032
UDI-Public04546540432032
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K013676
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model Number502-11-52E
Device Catalogue Number502-11-52E
Device Lot Number55126301
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/27/2021
Supplement Date Received by Manufacturer05/16/2022
Initial Report FDA Received Date10/21/2021
Supplement Report FDA Received Date06/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/22/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age65 YR
Patient SexFemale